MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752203
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported irrigation failure and the anterior chamber (ac) was unstable during ultrasound (us) phase of a cataract procedure.The patient experienced posterior capsule ruptured.The procedure was completed after the product was replaced.Additional information received from the company representative who indicated the posterior capsule was ruptured.
 
Additional Manufacturer Narrative
A product sample has been received by the manufacturer and it is awaiting evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported an irrigation failure and the anterior chamber (ac) was unstable during the ultrasound (us) phase of a cataract procedure.The patient experienced posterior capsule ruptured.The procedure was completed after the product was replaced.Additional information received from the company representative who indicated the posterior capsule was ruptured.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The used active fluidics management system (fms) in the tray was visually inspected.Both irrigation and aspiration luers were intact.The sample was functionally tested and could be recognized by the console.The sample primed and tuned with the handpiece and the 0.9mm air bypass system (abs) tip and infusion sleeve from the lab stock.The sample functioned per specifications.The root cause of the customer's complaint could not be established since the returned sample met specifications.No contributing factors could be identified that could cause the reported complaint.After the investigation of this complaint, it has been determined that this sample met specifications.Therefore, no action will be taken at this time.Quality assurance will continue to monitor customer complaints via the complaint review meetings, and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12950910
Report Number1644019-2021-00803
Device Sequence Number17305828
Product Code LRO
UDI-Device Identifier00380657522033
UDI-Public00380657522033
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number8065752203
Device Lot Number2498615H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/08/2021
02/07/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/28/2021
02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown